Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 46, NWS Kansas City, MO

August 25, 2004Gentry County, Harrison County, Missouri

NWS Kansas City, MO issued this flash flood warning at Aug 25, 2004, 1:30 AM CDT for Gentry County, Harrison County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2004, 1:30 AM CDT (06:30 UTC)
Expired
Aug 25, 2004, 7:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Gentry County, MO, Harrison County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3663 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
1.6
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 250632
FFWEAX
MOC075-081-251230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
130 AM CDT WED AUG 25 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GENTRY COUNTY IN NORTHWEST MISSOURI
  HARRISON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 730 AM CDT

* AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  PRECIPITATION ESTIMATES INDICATE 1 TO 2 INCHES OF RAIN HAS ALREADY 
  FALLEN ACROSS THIS AREA. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS 
  THIS AREA THROUGH 3 AM...PRODUCING AN ADDITIONAL 1 TO 3 INCHES OF 
  RAINFALL. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  BETHANY...ALBANY...DARLINGTON...FORD CITY...GENTRY...GENTRYVILLE...
  MCFALL...MOUNT MORIAH...NEW HAMPTON...RIDGEWAY AND STANBERRY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

LAT...LON 4034 9458 4006 9460 4016 9378 4048 9379

$$

SEAMAN
2 follow-up statements
000 
WGUS73 KEAX 250828
FFSEAX
MOC075-081-251230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 AM CDT WED AUG 25 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 730 AM CDT FOR GENTRY AND
HARRISON COUNTIES...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS REDEVELOPING ACROSS GENTRY AND HARRISON COUNTIES. 
RAINFALL ESTIMATES INDICATE GREATER THAN 2 INCHES HAS ALREADY FALLEN 
ACROSS THE AREA...WITH ADDITIONAL RAINFALL OF AN INCH OR SO EXPECTED 
FROM THESE STORMS. 

THIS RAIN WILL FALL ON TOP OF ALREADY SATURATED SOIL FROM EARLIER 
RAINFALL...RESULTING IN EXCESS RUNOFF WHICH MAY CAUSE FLASH 
FLOODING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO 
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...BETHANY...STANBERRY...RIDGEWAY...NEW HAMPTON...MOUNT 
MORIAH...MCFALL...GENTRYVILLE...GENTRY...FORD CITY...DARLINGTON AND 
ALBANY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4034 9458 4006 9460 4016 9378 4048 9379

$$

SEAMAN
000 
WGUS73 KEAX 251128
FFSEAX
MOC075-081-251230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 AM CDT WED AUG 25 2004

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GENTRY AND HARRISON
COUNTIES HAS BEEN CANCELLED...

EXCESS RUNOFF FROM EARLIER THUNDERSTORMS HAS ENDED...AS A RESULT THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED. ADDITIONAL THUNDERSTORMS 
MOVING NORTHEAST WILL AFFECT GENTRY AND HARRISON COUNTIES THROUGH 8 
AM...HOWEVER HEAVY RAINFALL WITH THESE STORMS IS EXPECTED TO REMAIN 
BRIEF...WITH ADDITIONAL AMOUNTS LESS THAN ONE HALF INCH. ANOTHER 
ROUND OF THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL IS 
EXPECTED LATER THIS AFTERNOON INTO THIS EVENING. AS A RESULT...A 
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. 


LAT...LON 4048 9380 4019 9381 4007 9462 4033 9460

$$

SEAMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:40 PM CDT, 10 hours 50 minutes earlier.

Area forecast discussion, Aug 24, 2:40 PM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
240 PM CDT TUE AUG 24 2004

.DISCUSSION...

CONVECTIVE AND HEAVY RAINFALL THREATS ARE THE MAIN CONCERNS THE NEXT
COUPLE OF DAYS. UNUSUALLY STRONG MID TO UPPER FLOW WILL PROVIDE FOR
A GOOD THREAT OF SEVERE MCS DEVELOPMENT THE NEXT COUPLE OF NIGHTS.

MORNING CONVECTION HAS SHIFTED SE AND HAS PRODUCED AN OUTFLOW
BOUNDARY FROM SW OF TOPEKA TO EXTREME SW MO. THE OUTFLOW BOUNDARY
HAS SHOWED SIGNS OF DRIFTING BACK EAST AS PER THE LATEST STLT
IMAGERY. CAP BUILDING INTO THE CENTRAL PLAINS SHOULD INHIBIT
DEVELOPMENT ALONG THE OUTFLOW BOUNDARY UNTIL THE EARLY EVENING
HOURS.

A VERY UNSTABLE AIR MASS WILL PREVAIL IN THE VICINITY OF THIS
BOUNDARY WITH CAPE VALUES EXCEEDING 3000 J/KG. ALTHOUGH MID LEVEL
WINDS ARE CURRENTLY RATHER WEAK...A FEW SUPERCELLS MAY DEVELOP ALONG
THE BOUNDARY GIVEN STRONG CAPE AND LOW LEVEL SHEAR. CONVECTION WILL
LIKELY SPREAD EAST INTO WESTERN MO AS A 40KT LLJ INCREASES ACROSS
THE CWA. THE NORTHEAST PUSH OF THE OUTFLOW BOUNDARY WILL PROBABLY BE
INHIBITED BY THE CONVECTIVE DEVELOPMENT. REGARDLESS...STRONG
ISENTROPIC LIFT ON THE 310-315K SURFACES WILL ALLOW FOR DEVELOPMENT
TO THE EAST ACROSS THE CWA. SHORTWAVE EJECTING FROM THE SRN ROCKIES
ALONG WITH A COUPLE H3-H2 JET TO PROVIDE IMPRESSIVE DIVERGENCE
FIELDS AFTER MIDNIGHT. H2 JET RATHER VIGOROUS WITH 100 KTS IN ABQ AT
12Z.

WITH IMPRESSIVE AMOUNTS OF MOISTURE AVAILABLE...FLASH FLOODING IS
POSSIBLE MAINLY AFTER MIDNIGHT. THE MCS WILL LIKELY ALSO PRODUCE
LARGE HAIL AND DAMAGING WINDS.

THE MCS MAY LINGER IN THE SRN AND ERN ZONES WEDNESDAY MORNING WITH
THE CONVECTIVE COMPLEX LIKELY PRODUCING ANOTHER OUTFLOW BOUNDARY
WHICH SHOULD BE LOCATED FROM ERN KS TO SW MO WEDNESDAY AFTERNOON.
WITH CONVECTION DRIVING THE LOW LEVEL MASS FIELDS...WILL HAVE TO
TAKE THE MODELS WITH A GRAIN OF SALT AS FAR AS SPECIFIC LOCATION OF
SFC FEATURES. HOWEVER...DO BELIEVE THAT THE MODELS ARE CURRENT IN
PUSHING A DRYLINE INTO CENTRAL/ERN KS DURING THE AFTERNOON HOURS.
THE AIR MASS AHEAD OF THE DRY LINE WILL BE EXTREMELY UNSTABLE WITH
CAPES POSSIBLY EXCEEDING 5000 J/KG. EAST OF THE DRY LINE AND
ESPECIALLY ALONG THE INTERSECTION OF THE OUTFLOW BOUNDARY...MODELS
SUGGEST IMPRESSIVE SFC-2KM HELICITIES WITH SFC-6KM SHEAR FROM
30-35KTS. COULD SEE SUPERCELL DEVELOPMENT IN CENTRAL/ERN KS WITH THE
SUPERCELLS POSSIBLY REACHING THE KS/MO STATE LINE BEFORE EVOLVING
INTO A SEVERE MCS WEDNESDAY NIGHT. HEAVY RAINFALL ALSO A THREAT.

AS A RESULT...HAVE ISSUED A FFA FOR TONIGHT THROUGH WEDNESDAY NIGHT.

TEMPERATURES TRICKY WITH CONVECTIVE DEVELOPMENT...BUT WILL TRIM
GUIDANCE DUE TO PRECIPITATION AND MOIST GROUND.

DB

A RESPITE FROM THE ACTIVE WEATHER PATTERN WILL ARRIVE ON
THURSDAY...AS SHORTWAVE ENERGY SHIFTS TO THE NORTH AND EAST.
TEMPERATURES WILL ALSO BEGIN TO HEAT UP AS THE THERMAL RIDGE AHEAD
OF THE NEXT TROUGH ADVANCES EAST...AND ETA/GFS 850 MB TEMPS ARE
PROGGED TO RISE INTO THE 20C-25C RANGE. HOWEVER...WILL GO A CATEGORY
OR TWO BELOW GUIDANCE...TAKING INTO CONSIDERATION POTENTIAL
CONVECTIVE DEBRIS/OUTFLOW FROM THE WEDNESDAY NIGHT ACTIVITY...AND
THE MOIST GROUND CONDITIONS. THE ETA AND GFS ARE IN RESPECTABLE
AGREEMENT REGARDING THE FRONTAL PASSAGE ON FRIDAY NIGHT INTO
SATURDAY...AND HAVE INCREASED POPS TO 50 PERCENT. IN THE WAKE OF THE
FRONT...COOLER TEMPS (IN THE UPPER 70S/LOW 80S) SHOULD PREVAIL INTO
THE BEGINNING OF NEXT WEEK.

SCHMIT

&&

.PREVIOUS DISCUSSION...

.412 AM...

THE MAIN FOCUS FOR THIS MORNINGS FORECAST IS ON THE CONVECTION AND
THE FLOOD POTENTIAL FOR THE NEXT 36 HOURS.

OVERNIGHT...THUNDERSTORM ACTIVITY FIRED ACROSS A SURFACE WARM FRONT
ALONG INTERSTATE 70 IN EASTERN KANSAS...BUT STRUGGLED TO PUSH EAST
INTO THE PLEASANT HILL CWA. THE AIRMASS OVER EXTREME EASTERN KANSAS
AND WESTERN MISSOURI HAD BEEN WELL WORKED OVER BY STORMS THROUGHOUT
THE DAY MONDAY. THE SHORTWAVE...THAT WAS SUPPORTING THE ACTIVITY IN
EAST KANSAS...BEGAN SHIFTING EAST WITH THE HELP OF THE NOSE OF THE
SUBTROPICAL JET LATE MONDAY NIGHT. MEANWHILE...THE STORMS OVER
TOPEKA AND LAWRENCE DEVELOPED A MESO HIGH. THESE FACTORS THEN
CONSPIRED TO PUSH THE CONVECTION THROUGH THE CWA DURING THE EARLY
MORNING HOURS. THE EFFECTIVE SURFACE FRONT WAS SHOVED WELL SOUTH BY
THE MESO HIGH...BUT CONVECTION HAS BEGUN TO REDEVELOP ACROSS
NORTHEAST KANSAS AND NORTHWEST MISSOURI AS THE LOW LEVEL JET
ENHANCED ISENTROPIC LIFT ACROSS AN ELEVATED 850MB BOUNDARY.

THE ONGOING ACTIVITY EARLY THIS MORNING IS ANTICIPATED TO SLOWLY
DECREASE AFTER SUNRISE AS THE LOW LEVEL JET VEERS IN RESPONSE TO THE
EXITING SHORT WAVE. FOR THE AFTERNOON...THE TELLING DETAIL WILL BE
HOW EFFECTIVE THE MID LATITUDE AND SUBTROPICAL JETS INTERACT ACROSS
EASTERN KANSAS AND SOUTHERN NEBRASKA. BOTH THE GFS AND ETA INDICATE
THAT THE ENTRANCE AND EXIT REGIONS FROM THESE JETS WILL MAKE FOR
SIGNIFICANT STORM TOP DIVERGENCE ACROSS NORTHERN KANSAS AND SOUTHERN
NEBRASKA...SPARKING CONVECTION THAT WITH THEN ROLE INTO NORTH
MISSOURI OVERNIGHT. WHILE I BEGIN THE OVERNIGHT HOURS WITH A CHANCE
OF THUNDER ACROSS MOST OF THE CWA...I HAVE RESTRICTED THE HIGHEST
POPS TO THE NORTHWEST CORNER BEFORE MIDNIGHT...AND THE MISSOURI IOWA
BORDER FOR THE AFTER MIDNIGHT TIME FRAME.

ADDITIONALLY...TONIGHTS EXPECTED CONVECTION STANDS A FAIR CHANCE OF
PRODUCING MORE HEAVY RAIN...ESPECIALLY ACROSS NORTHERN MISSOURI
WHERE THE SURFACE BOUNDARY IS EXPECTED TO TAKE UP RESIDENCE LATER
TONIGHT. WITH PRECIPITABLE WATER VALUES RUNNING AROUND AN INCH AN A
HALF...AND THE POTENTIAL FOR AN MCS TO MOVE ALONG IT...A FLOOD WATCH
MIGHT BE NEEDED FOR LOCATIONS ALONG AND NORTH OF MISSOURI STATE
HIGHWAY 36. WORKING AGAINST THE NEED FOR A WATCH IS THE FACT THAT IT
HAS BEEN DRY ACROSS NORTHERN MISSOURI FOR A FEW WEEKS...AND THE
CONVECTION FROM THIS MORNINGS ACTIVITY WILL HAVE A DIRECT IMPACT ON
WHERE FLOODING WILL BE POSSIBLE LATER TONIGHT. THEREFORE...I WILL GO
WITH HYDROLOGIC OUTLOOK (ESF) FOR NORTHERN MISSOURI TONIGHT. THIS
WILL GIVE THE DAY SHIFT A CHANCE TO LOOK AT CO-OP RAINFALL REPORTS
ACROSS NORTHERN MISSOURI...AND GET A HANDLE ON WHERE A WATCH MIGHT
BE NEEDED.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THIS EVENING THROUGH EARLY THURSDAY MORNING
FOR ALL ZONES.
MO...FLASH FLOOD WATCH THIS EVENING THROUGH EARLY THURSDAY MORNING
FOR ALL ZONES.
Hazardous weather outlook, Aug 24, 12:58 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT TUE AUG 24 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-

...LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE TONIGHT THROUGH
THURSDAY MORNING...

...PERIODS OF SEVERE THUNDERSTORMS EXPECTED TONIGHT THROUGH WEDNESDAY
NIGHT WITH ISOLATED TORNADOES ALSO POSSIBLE WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE FROM CENTRAL INTO
SOUTHERN AND EASTERN MISSOURI THIS AFTERNOON. THE STRONGEST STORMS
ARE EXPECTED TO BE SOUTH AND EAST OF THE OUTLOOK AREA...THEREFORE NO
SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING.

A FRONTAL BOUNDARY EXTENDING FROM SOUTHERN KANSAS ACROSS SOUTHERN
MISSOURI WILL SLOWLY MOVE BACK NORTH TONIGHT. A COMPLEX OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER CENTRAL KANSAS THIS
EVENING...AND MOVE EAST INTO WESTERN MISSOURI TONIGHT. LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE THIS EVENING AND OVERNIGHT. ANOTHER
ROUND OF HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS...PROMPTING
THE ISSUANCE OF A FLASH FLOOD WATCH ACROSS THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY
MORNING...GRADUALLY PUSHING SOUTH AND EAST DURING THE MORNING AND
EARLY AFTERNOON HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
WITH THIS ACTIVITY. THIS LATEST COMPLEX OF THUNDERSTORMS WILL ONCE
AGAIN LEAVE A BOUNDARY ACROSS THE REGION...WHICH MAY BE THE FOCUS
FOR YET ANOTHER ROUND OF STRONG TO SEVERE STORMS WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING. DAMAGING WINDS...LARGE HAIL AND
TORNADOES WILL BE POSSIBLE WITH THE ACTIVITY WEDNESDAY NIGHT. HEAVY
RAIN IS ALSO EXPECTED WITH THESE STORMS. THEREFORE THE FLASH FLOOD
WATCH WILL CONTINUE INTO EARLY THURSDAY MORNING.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY NIGHT
INTO SATURDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE AT THAT
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT
ACROSS THE OUTLOOK AREA...AND AGAIN WEDNESDAY INTO WEDNESDAY NIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

NRR

In the hours before

Special weather statement, Aug 24, 8:19 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT TUE AUG 24 2004

KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-250800-
ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO-
CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO-COOPER MO-
DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO-HARRISON MO-
HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-
LEAVENWORTH KS-LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-MIAMI KS-
NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-
SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-WYANDOTTE KS-
819 PM CDT TUE AUG 24 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 780...IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING.

THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...
IN MISSOURI:
ADAIR...ANDREW...ATCHISON...BUCHANAN...CALDWELL...CARROLL...CASS...
CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB...GENTRY...
GRUNDY...HARRISON...HOLT...HOWARD...JACKSON...JOHNSON...LAFAYETTE...
LINN...LIVINGSTON...MACON...MERCER...NODAWAY...PETTIS...PLATTE...
PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER...SULLIVAN AND WORTH.

IN KANSAS:
ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...MIAMI AND WYANDOTTE.
SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON...
BETHANY...BOONVILLE...CHILLICOTHE...HARRISONVILLE...KANSAS CITY...
KIRKSVILLE...MARSHALL...MARYVILLE...MOBERLY...OLATHE...PAOLA...
ROCKPORT...SEDALIA...ST JOSEPH...TRENTON AND WARRENSBURG.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

PC
Special weather statement, Aug 25, 1:13 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
113 AM CDT WED AUG 25 2004

KSZ025-057-102>105-MOZ001-011-028-029-037>040-043>046-250712-
ATCHISON MO-ATCHISON KS-CASS MO-CLAY MO-COOPER MO-DONIPHAN KS-
HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-
LEAVENWORTH KS-MIAMI KS-PETTIS MO-PLATTE MO-SALINE MO-WYANDOTTE KS-
113 AM CDT WED AUG 25 2004

SEVERE THUNDERSTORM WATCH NUMBER 780 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

ATCHISON...CASS...CLAY...COOPER...HOLT...HOWARD...JACKSON...
JOHNSON...LAFAYETTE...PETTIS...PLATTE AND SALINE.

IN KANSAS:

ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...MIAMI AND WYANDOTTE.

SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE
ATCHISON...BOONVILLE...HARRISONVILLE...KANSAS CITY...MARSHALL...
OLATHE...PAOLA...ROCKPORT...SEDALIA AND WARRENSBURG.

MOZ002>008-012>017-020>025-030>033-250800-
ADAIR MO-ANDREW MO-BUCHANAN MO-CALDWELL MO-CARROLL MO-CHARITON MO-
CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO-
LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-NODAWAY MO-PUTNAM MO-
RANDOLPH MO-RAY MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
113 AM CDT WED AUG 25 2004

SEVERE THUNDERSTORM WATCH NUMBER 780 REMAINS IN EFFECT UNTIL 300 AM
CDT WEDNESDAY MORNING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...ANDREW...BUCHANAN...CALDWELL...CARROLL...CHARITON...
CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON...LINN...
LIVINGSTON...MACON...MERCER...NODAWAY...PUTNAM...RANDOLPH...RAY...
SCHUYLER...SULLIVAN AND WORTH.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BETHANY...
CHILLICOTHE...KIRKSVILLE...MARYVILLE...MOBERLY...ST JOSEPH AND
TRENTON.

SEAMAN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 11:01 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt59 min
Aug 25, 11:39 AM CDTSevere Thunderstorm WarningEAXNodaway66 min
Aug 25, 12:17 PM CDTSevere Thunderstorm WarningEAXGentry58 min
Aug 25, 12:34 PM CDTFlash Flood WarningEAXNodaway8 hr
Aug 25, 12:41 PM CDTSevere Thunderstorm WarningEAXHarrison, Worth49 min
Aug 25, 1:15 PM CDTSevere Thunderstorm WarningEAXMercer45 min

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.